Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 103, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 23, 2012, 5:23 PM EDT for 5 counties in North Carolina. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2012, 5:23 PM EDT (21:23 UTC)
- Expired
- May 23, 2012, 6:01 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Franklin County, NC, Granville County, NC, Vance County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 5:29 PM EDT | HAIL 0.88 | Franklinton, NC | NICKEL SIZE HAIL |
| May 23, 5:45 PM EDT | HAIL 1 | 1 Ene Kittrell, NC | QUARTER SIZE HAIL ON BUFFALO MILL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
684
WUUS52 KRAH 232123
SVRRAH
NCC063-069-077-181-183-232230-
/O.NEW.KRAH.SV.W.0103.120523T2123Z-120523T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT WED MAY 23 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA
FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN VANCE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 630 PM EDT
* AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER YOUNGSVILLE...OR 12 MILES SOUTHWEST OF
LOUISBURG...MOVING NORTHEAST AT 15 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FRANKLINTON...
KITTRELL...
INGLESIDE...
GILLBURG...SOUTH HENDERSON...
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 177 AND 191.
THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 3 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3632 7839 3619 7828 3608 7815 3589 7844
3589 7883 3613 7895
TIME...MOT...LOC 2123Z 210DEG 14KT 3603 7848
$$
ELLIS2 follow-up statements
297
WWUS52 KRAH 232141
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT WED MAY 23 2012
NCC183-232147-
/O.CAN.KRAH.SV.W.0103.000000T0000Z-120523T2230Z/
WAKE NC-
541 PM EDT WED MAY 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3632 7839 3619 7828 3614 7822 3610 7845
3608 7874 3606 7875 3603 7875 3602 7874
3603 7872 3601 7870 3596 7886 3613 7895
TIME...MOT...LOC 2137Z 191DEG 26KT 3619 7844
$$
NCC063-069-077-181-232230-
/O.CON.KRAH.SV.W.0103.000000T0000Z-120523T2230Z/
DURHAM NC-FRANKLIN NC-GRANVILLE NC-VANCE NC-
541 PM EDT WED MAY 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN VANCE...SOUTHERN GRANVILLE...NORTHWESTERN FRANKLIN AND
NORTHERN DURHAM COUNTIES...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
KITTRELL...OR 10 MILES NORTHWEST OF LOUISBURG...MOVING NORTH AT 30
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...
INGLESIDE...GILLBURG... KITTRELL... AND SOUTH HENDERSON.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 178 AND 191.
ANOTHER STRONG TO SEVERE STORM WILL AFFECT LOCATIONS ALONG I-85 NEAR
GORMAN AND POINTS NORTHWARD IN DURHAM COUNTY.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3632 7839 3619 7828 3614 7822 3610 7845
3608 7874 3606 7875 3603 7875 3602 7874
3603 7872 3601 7870 3596 7886 3613 7895
TIME...MOT...LOC 2137Z 191DEG 26KT 3619 7844
$$
77820
WWUS52 KRAH 232201
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EDT WED MAY 23 2012
NCC063-069-077-181-232211-
/O.CAN.KRAH.SV.W.0103.000000T0000Z-120523T2230Z/
DURHAM NC-FRANKLIN NC-GRANVILLE NC-VANCE NC-
601 PM EDT WED MAY 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VANCE...SOUTHERN
GRANVILLE...NORTHWESTERN FRANKLIN AND NORTHERN DURHAM COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THUS... THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3632 7839 3619 7828 3614 7822 3610 7845
3608 7874 3606 7875 3603 7875 3602 7874
3603 7872 3601 7870 3596 7886 3613 7895
TIME...MOT...LOC 2201Z 191DEG 26KT 3636 7840
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:59 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 23, 2:59 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 259 PM EDT WED MAY 23 2012 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL DRIFT EAST ACROSS OUR REGION TODAY... KEEPING THE WEATHER UNSETTLED. HIGH PRESSURE WILL BUILD IN FROM THE OHIO VALLEY REGION THIS WEEKEND BRINGING HOTTER AND DRIER CONDITIONS. && .NEAR TERM /THROUGH THURSDAY NIGHT/... AS OF 245 PM... CONVECTION IN THE COASTAL PLAIN AND SANDHILLS WHERE PARAMETERS FOR SEVERE WEATHER ARE BEST. EXPECT CONVECTION TO DEVELOP FURTHER NORTHEAST AS THESE AREAS REACH INTO THE LOWER 80S THIS AFTERNOON. SLIGHT SEVERE THREAT ALL BUT THE NORTHWEST PIEDMONT WITH THE THREAT MARGINALLY HIGHER AS ONE GOES EAST. STILL EXPECTING NEARLY ALL CONVECTION TO DISSIPATE IN THE LATE EVENING... WITH ISOLATED SHOWERS INTO THE NIGHT. LOW LEVEL MOISTURE REMAINS HIGH TONIGHT. THE AIR MASS ABOVE 10000 FEET WILL DRY SIGNIFICANTLY AS DAWN APPROACHES IN THE SOUTHEAST. WIDESPREAD STRATUS MOST LIKELY IN THE SOUTHEAST AFTER 4 OR 5 AM BUT POSSIBLE ALMOST ANYWHERE... BUT PERHAPS PATCHIER. DEWPOINTS IN THE LOWER 60S TONIGHT WITH LIGHT WINDS AND LONG PERIODS OF CALM. LOW TEMPERATURES IN THE LOWER 60S NORTHWEST... MID 60S ELSEWHERE. MOISTURE IS EXPECTED TO POOL IN THE FOOTHILLS OF VIRGINIA UNDER LOW LEVEL SOUTH TO SOUTH SOUTHEAST FLOW... PERHAPS EXTENDING SOUTH INTO NORTH CAROLINA. A CHANCE FOR SHOWERS NORTH OF HIGHWAY 64 AFTER SUNRISE THURSDAY IN WEAK LOW LEVEL CONVERGENCE. MID AND UPPER LEVEL DRYING SPREADS ACROSS CENTRAL NORTH CAROLINA BY EARLY AFTERNOON. LOW LEVEL WINDS BEST IN THE EAST AND NEAR THE VIRGINIA BORDER THURSDAY AFTERNOON. MID LEVEL LAPSE RATES ARE MEAGER AT AROUND SIX DEGREES PER KILOMETER. GIVEN THE DRYNESS ALOFT... WILL HOLD RAIN CHANCES AT NO MORE THAN ONE IN FOUR. A WARMER START TO THE DAY WITH TRIGGER TEMPERATURES IN THE LOWER 80S... BUT DRYNESS ALOFT COULD LEAVE INITIATION OF CONVECTION AT ROUGHLY THE SAME TIME... THE EARLY AFTERNOON. STRATUS SHOULD DISSIPATE MUCH EARLIER THURSDAY THAN TODAY AND SUNSHINE WILL BOOST LOW LEVEL THICKNESSES AND SURFACE TEMPERATURES. HIGH TEMPERATURES AROUND 83 NORTHWEST AND MID 80S ELSEWHERE. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... AS OF 240 PM WEDNESDAY... NWP GUIDANCE IS IN GOOD AGREEMENT REGARDING THE EXPANSION OF A SEASONABLY STRONG MID LEVEL RIDGE -- CHARACTERIZED BY H7 HEIGHTS AROUND 322 DM -- FROM THE GULF COAST STATES TO THE CENTRAL APPALACHIANS...WITH AN ACCOMPANYING EXTENSION OF A SURFACE RIDGE ACROSS THE CAROLINAS AND WESTERN ATLANTIC. TEMPERATURES WILL ACCORDINGLY TREND ABOVE AVERAGE THROUGH THE PERIOD - IN THE MID-UPPER 80S FRI TO GENERALLY IN THE UPPER 80S TO NEAR 90 DEGREES THROUGH THE WEEKEND. HOWEVER...THE CORE OF ANOMALOUSLY WARM TEMPERATURES SHOULD REMAIN TO THE NORTH AND WEST OF CENTRAL NC OWING TO BOTH A MARINE-REGULATED EASTERLY COMPONENT OF THE LOW LEVEL FLOW AROUND THE SOUTHERN PERIPHERY OF THE SURFACE RIDGE...AND TO THE PLACEMENT OF THE MID LEVEL RIDGE TO OUR NW (HEAT IN CENTRAL NC IS FAVORED WHEN THE MID LEVEL RIDGE IS POSITIONED TO OUR SW - INVOF THE SOUTHERN APPALACHIANS). THE PRESENCE OF THE RIDGE AND RESULTANT SUBSIDENCE AND WARMING/CAPPING ALOFT SUGGESTS ANY CONVECTION WILL BE SPARSE...DIURNALLY-DRIVEN...AND CONFINED PRIMARILY TO THE SEA BREEZE AND/OR BLUE RIDGE. LOWS WITHIN A FEW DEGREES OF 65 EXPECTED. -MWS && .LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 255 PM WEDNESDAY... GUIDANCE...TO VARYING DEGREES...SUGGESTS THE MID LEVEL RIDGE WILL GRADUALLY BREAK DOWN THROUGH THE MIDDLE OF THE WEEK...IN RESPONSE TO THE PROGRESSION OF A WESTERN NOAM TROUGH ACROSS THE GREAT LAKES. THE ASSOCIATED HEIGHT FALLS ALOFT WILL BOTH DECREASE PRECEDING CAPPING ALOFT...AND DRAW NORTHWARD A PLUME OF TROPICAL MOISTURE LOCATED OVER THE NW CARIBBEAN THIS AFTERNOON. AS SUCH...CHANCES FOR CONVECTION WILL INCREASE TUE AND ESPECIALLY BY WED...WITH SLIGHTLY LESS WARM...BUT CONTINUED ABOVE AVERAGE TEMPERATURES. -MWS && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 250 PM... CONVECTION THIS AFTERNOON IN THE SANDHILLS AND SOUTH COASTAL PLAIN SHOULD DEVELOP FURTHER NORTHEAST AS TEMPERATURES WARM IN THAT AREA. THUNDERSTORMS WILL BE LESS WIDESPREAD FURTHER WEST AND NORTHWEST. EXPECTING NEARLY ALL CONVECTION TO END BY LATE EVENING THOUGH ISOLATED SHOWERS MAY PERSIST INTO THE NIGHT. STRATUS AND FOG EXPECTED TO DEVELOP LATE TONIGHT... BEING MOST WIDESPREAD IN THE SOUTHEAST. LOW CLOUDINESS SHOULD RISE TO VFR OR DISSIPATE A FEW HOURS AFTER SUNRISE WITH THE POSSIBLE EXCEPTION OF THE NORTHWEST WHERE MVFR CEILINGS MAY LINGER TO NOON. AFTERNOON THUNDERSTORMS THURSDAY... MAINLY NORTH AND EAST PARTS. HIGH PRESSURE WILL MOVE IN FOR THE END OF THE WEEK AND REMAIN OVERHEAD INTO EARLY NEXT WEEK. AVIATION CONDITIONS SHOULD REMAIN LARGELY VFR DURING THIS TIME. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 23, 3:55 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 355 PM EDT WED MAY 23 2012 NCZ008>011-025>028-040>043-074>078-083>086-088-089-241100- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 355 PM EDT WED MAY 23 2012 ...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN THURSDAY AFTERNOON. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL. NCZ073-241100- STANLY- 355 PM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...WITH PRIMARY THREATS OF LOCALLY HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN THURSDAY AFTERNOON. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL. NCZ007-021>024-038-039-241100- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH- 355 PM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...WITH PRIMARY THREATS OF LOCALLY HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN THURSDAY AFTERNOON. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL. MWS
In the hours before
Local storm report, May 23, 4:38 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 3 E GARNER 35.69N 78.57W
05/23/2012 E1.25 INCH WAKE NC PUBLIC
BUSINESS 70 AT JOG ROAD
&&
EVENT NUMBER RAH1200297
SECLocal storm report, May 23, 4:47 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
447 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 2 S VASS 35.23N 79.28W
05/23/2012 MOORE NC EMERGENCY MNGR
TREE DOWNED BY WIND COVERED BOTH LANES OF AIKEN ROAD
&&
EVENT NUMBER RAH1200299
14Local storm report, May 23, 4:51 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL SOUTHERN PINES 35.18N 79.40W
05/23/2012 E1.00 INCH MOORE NC PUBLIC
1 INCH HAIL NEAR SOUTHERN PINES
&&
EVENT NUMBER RAH1200300
SECLocal storm report, May 23, 5:01 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 4 N NEW HOPE 35.87N 78.56W
05/23/2012 M1.00 INCH WAKE NC TRAINED SPOTTER
QUARTER SIZE HAIL AT FOX ROAD
&&
EVENT NUMBER RAH1200301
SECLocal storm report, May 23, 5:05 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 1 WSW WAKE FOREST 35.97N 78.54W
05/23/2012 E1.00 INCH WAKE NC TRAINED SPOTTER
QUARTER SIZED HAIL AT HIGHWAY 98 AND U.S. ONE
&&
EVENT NUMBER RAH1200302
14Local storm report, May 23, 5:17 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 N NEW HOPE 35.86N 78.55W
05/23/2012 E1.00 INCH WAKE NC PUBLIC
QUARTER SIZE HAIL
&&
EVENT NUMBER RAH1200303
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:16 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 89 min |
| May 22, 8:20 PM EDT | Special Weather Statement | RAH | Randolph | 55 min |
| May 22, 8:42 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 33 min |
| May 22, 8:45 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 45 min |
| May 22, 8:48 PM EDT | Special Weather Statement | RAH | Anson | 57 min |
| May 22, 9:18 PM EDT | Areal Flood Advisory | RAH | Forsyth | 2 hr |
| May 22, 9:37 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 68 min |
| May 22, 9:45 PM EDT | Flash Flood Warning | RAH | Forsyth | 3 hr |
| May 22, 10:24 PM EDT | Special Weather Statement | RAH | Anson | 66 min |
| May 22, 10:46 PM EDT | Special Weather Statement | RAH | Alamance | 59 min |
| May 22, 11:07 PM EDT | Special Weather Statement | RAH | Stanly | 53 min |
| May 22, 11:34 PM EDT | Special Weather Statement | RAH | Randolph | 41 min |
| May 22, 11:37 PM EDT | Special Weather Statement | RAH | Scotland | 53 min |
| May 23, 12:16 AM EDT | Areal Flood Advisory | RAH | Montgomery, Moore, Randolph | 59 min |
| May 23, 12:23 AM EDT | Special Weather Statement | RAH | Moore | 67 min |
| May 23, 1:10 AM EDT | Special Weather Statement | RAH | Lee | 65 min |
| May 23, 2:08 AM EDT | Special Weather Statement | RAH | Durham, Orange | 52 min |
| May 23, 3:00 AM EDT | Special Weather Statement | RAH | Durham, Granville, Orange, Person | 60 min |
| May 23, 1:31 PM EDT | Special Weather Statement | RAH | Sampson | 59 min |
| May 23, 2:00 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 45 min |
| May 23, 2:33 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore | 57 min |
| May 23, 2:44 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 46 min |
| May 23, 3:29 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 46 min |
| May 23, 3:32 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 43 min |
| May 23, 3:57 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 63 min |
| May 23, 4:07 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 38 min |
| May 23, 4:21 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 54 min |
| May 23, 4:44 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 41 min |
| May 23, 5:40 PM EDT | Special Weather Statement | RAH | Cumberland | 65 min |
| May 23, 5:44 PM EDT | Special Weather Statement | RAH | Chatham | 61 min |
| May 23, 5:51 PM EDT | Special Weather Statement | RAH | Halifax | 54 min |
| May 23, 5:53 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 67 min |
| May 23, 6:03 PM EDT | Special Weather Statement | RAH | Vance | 57 min |
| May 23, 6:41 PM EDT | Special Weather Statement | RAH | Orange | 64 min |
| May 23, 6:54 PM EDT | Special Weather Statement | RAH | Edgecombe | 51 min |
| May 23, 6:59 PM EDT | Special Weather Statement | RAH | Halifax | 61 min |
| May 23, 7:37 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 31 min |
| May 23, 7:40 PM EDT | Special Weather Statement | RAH | Edgecombe | 65 min |
| May 23, 7:54 PM EDT | Special Weather Statement | RAH | Wayne | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.